Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Update Frog's going back to the ER. sigh.

Anonymous
Posted by Anonymous
  • 84 Replies
1 mom liked this
My middle child, (my daughter I nicknamed Frog) went to the ER on the 28th with a persist ant fever. It was found she had the flu and an uti.

So they gave her Septra. I'm not one to look up side effects before giving meds, because it gives me way too much to worry over.

Well, yesterday day , Frog woke with a rash from her hairline to her toes. She's gotten undiagnosed hives before, and we had gotten new body wash for Christmas, so I figured she was allergic to the soap. Had her wash with the soap we had used before and gave her zyrtec.

Yeah, well, the child just came down here crying about nonexsistant pills she was trying to find!
Touch her head, hot as heck. 103.3 under the tounge. Told dh, back to the doc she goes. I'm not medicating anymore until they check her out.

Looked up Septra side effects. Steven-Johnson syndrome. Happens a week or two after taking the medication. Symptoms are Coughing(didn't pay attention, flu) Aching (she's my whiner, she ALWAYS hurts) Headaches (chalked that up to staying up too late last night) Feverishness(this I couldn't ignore) Vomiting Diarrhoea(no vomiting or diarrhea that I've noticed) Red rash across face and trunk( she looked like her skin tone is the rash, it's that bad)

Lesson learned-know the medicine BEFORE you give it! And this side effect wasn't in the dang pamphlet!

I hope I am wrong, and just scared. Arrrrg!


Update
They said probably a rash, but to recheck in a week if it doesn't clear. Wth. Le sigh.

They walked in with amoxicillian, zyrtec, benedryl, tylenol, and motrin. She has three days to clear up. If not good by Friday, doc wants her back.
What happened to my little world where kids don't get sick?
Posted by Anonymous on Jan. 1, 2013 at 10:54 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Anonymous
by Anonymous 1 - Original Poster on Jan. 1, 2013 at 11:32 PM
She just got triaged. Her temps up to 106.
Nurse said allergy is most likely.
Didn't know thus was a sulfa drug.
I'm allergic to sulfa drugs.....
Anonymous
by Anonymous 1 - Original Poster on Jan. 1, 2013 at 11:32 PM
Bump
Anonymous
by Anonymous 1 - Original Poster on Jan. 1, 2013 at 11:33 PM
Bump
Anonymous
by Anonymous 1 - Original Poster on Jan. 1, 2013 at 11:33 PM
How likely would it be to inherit an allergy?
brettsmomma
by ~Tammie~ on Jan. 1, 2013 at 11:33 PM

 Hope she feels better soon :/

Photo: -Randi.

Anonymous
by Anonymous 1 - Original Poster on Jan. 1, 2013 at 11:34 PM
Bump
aidyns_mommy
by on Jan. 1, 2013 at 11:34 PM
That is a very dangerous reaction & I hope you are wrong. Its what they said to look out for when I started my new meds a few years ago. Omg I hope she is ok mama!

Also very rare and doesn't present from head to toe, so its probably something else.
Posted on CafeMom Mobile
Anonymous
by Anonymous 2 on Jan. 1, 2013 at 11:34 PM
Oh no:-( I'm also allergic to sulfa based drugs.
mandyjh
by on Jan. 1, 2013 at 11:34 PM
Hope she will be ok! :(
Posted on CafeMom Mobile
glynch
by Gold Member on Jan. 1, 2013 at 11:35 PM

I hope she gets better

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)